Alert archive / Texas / Fire Weather Watches in 2011
Fire Weather Watch 13, NWS Brownsville, TX
NWS Brownsville, TX issued this fire weather watch at Oct 17, 2011, 5:00 AM CDT for 8 counties in Texas. It took effect at Oct 18, 2011, 7:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 17, 2011, 5:00 AM CDT (10:00 UTC)
- In effect from
- Oct 18, 2011, 7:00 AM CDT
- Expired
- Oct 17, 2011, 8:23 PM CDT
- In force
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this fire weather watch went out at Oct 17, 4:30 AM CDT, 30 minutes earlier.
Area forecast discussion, Oct 17, 4:30 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
430 AM CDT MON OCT 17 2011
.SHORT TERM /TODAY THROUGH TUESDAY/...THE MID LEVEL RIDGING WILL BE
SHIFTING WEST TODAY AND TUES AS THE NEXT VIGOROUS SHORT WAVE DIVES
INTO THE SOUTH CENTRAL PLAINS STATES LATE TONIGHT. THIS WILL BRING A
COLD FRONT INTO SOUTH TX LATE MON NIGHT INTO TUES MORNING. THE 00Z
BRO SOUNDING CONTINUES TO SHOW VERY LIMITED MOISTURE VALUES OVER THE
REGION EARLY THIS MORNING WITH A PWAT OF 1.12 INCHES AND A CAPE OF
ONLY 33 J/KG. THESE OVERALL MOISTURE VALUES WILL NOT LIKELY REBOUND
ENOUGH AHEAD OF THE FRONT TO PROVIDE MUCH IN THE WAY CONV POTENTIAL
WITH THE FROPA. THE BEST POTENTIAL FOR CONV WILL LIKELY BE CONFINED
TO THE IMMEDIATE BAY AND GULF WATERS WHERE THE CAPE VALUES MAY
INCREASE ENOUGH FOR SOME ISOLD CONV ON TUES MORNING. THE EXPECTED
TEMPS WILL BE A LITTLE TRICKY THROUGHOUT THE SHORT TERM AS THE GFS
IS MOVING THE FRONT THROUGH EARLIER ON TUES VERSUS THE NAM GUIDANCE
WHICH MOVES IT THROUGH CLOSER TO MIDDAY. THIS RESULTS IN THE MET
TEMP GUIDANCE COMING IN MUCH WARMER ON TUES VERSUS THE MAV GUIDANCE.
WILL GO WITH A BLEND OF THE MAV AND MET TEMP GUIDANCE AND WILL LEAN
CLOSER TO THE MET NUMBERS FOR HIGHS TODAY AND WILL GO CLOSER TO THE
MAV HIGH TEMPS FOR TUES.
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...THE COLD FRONT AND
VIGOROUS SHORT WAVE MENTIONED ABOVE WILL STEADILY MOVE FARTHER
EAST THROUGH THE PERIOD...ALLOWING MID-LEVEL HIGH PRESSURE THAT
WILL ORIGINALLY BE CENTERED OVER THE BAJA PENINSULA TO BECOME RE-
CENTERED OVER THE YUCATAN PENINSULA...AND DOMINANT OVER DEEP SOUTH
TEXAS THE ENTIRE TIME. ALTHOUGH GFS MODEL DATA DOES SUGGEST SOME
ISOLATED PRECIPITATION CHANCES AS THE PERIOD PROGRESSES...IT IS
EXPECTED THAT THE ATMOSPHERE WILL REMAIN TOO DRY TO SUPPORT ANY
RAINFALL...THUS DRY WEATHER IS ANTICIPATED. THE DRIER AND NEARLY
CLEAR ATMOSPHERE WILL SUPPORT TEMPERATURES NEAR TO BELOW NORMAL AT
THE BEGINNING OF THE LONG TERM PERIOD...ASSISTED OF COURSE BY COLD
AIR ADVECTION INITIALLY IN THE WAKE OF THE COLD FRONT. HOWEVER...
AS AN ONSHORE FLOW RESUMES...AND PRECIPITABLE WATER VALUES INCREASE
TO AROUND 1 INCH OR A LITTLE MORE...TEMPERATURES WILL WARM TO NEAR
NORMAL AROUND THE MIDDLE THROUGH END OF THE PERIOD.
&&
.MARINE...TODAY THROUGH TUESDAY...THE LATEST OB FROM BUOY020
INDICATES AN EAST WIND AT 5 TO 10 KNOTS WITH SWELLS AROUND 3 FT.
EXPECT THE SEAS TO REMAIN IN THE 3 TO 5 FOOT RANGE AS THE SURFACE
LOW LOCATED OVER THE NE TIP OF THE YUCATAN PENINSULA HAS PREVENTED
THE DEVELOPMENT OF THE STRONG PGF FROM EAST TO WEST TOWARDS THE
LOWER TX COASTLINE. THE WINDS AND SEAS WILL REMAIN BELOW SCA LEVELS
THROUGH TONIGHT AND EARLY TUESDAY MORNING AHEAD OF THE FROPA BUT
WILL QUICKLY DECAY AS THE STRONG NORTH WINDS BUILD IN BEHIND THE
FRONT BY MID TO LATE MORNING. THE GULF AND BAY WATERS WILL QUICKLY
INCREASE IN RESPONSE TO THE INCREASING NORTH FLOW. WILL ISSUE AN SCA
FOR TUES FOR BOTH THE LOWER TX BAY AND GULF WATERS.
TUESDAY NIGHT THROUGH SUNDAY...THE SMALL CRAFT ADVISORY MENTIONED
ABOVE WILL POSSIBLY CONTINUE ALONG THE LOWER TEXAS COAST TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT AS DIMINISHING STRONG WINDS AND
SUBSIDING HIGH SEAS PREVAIL. MUCH IMPROVED MARINE CONDITIONS ARE
EXPECTED THURSDAY THROUGH SUNDAY AS SURFACE HIGH PRESSURE PERSISTS
OVER THE WESTERN GULF OF MEXICO.
&&
.FIRE WEATHER...THE RH VALUES ON TUES AFTERNOON IN THE WAKE OF THE
FROPA WILL FALL DOWN INTO THE 25 TO 35 % RANGE WHILE THE 20 FT WINDS
WILL INCREASE INTO THE 20 TO 25 MPH RANGE. THIS WILL INCREASE THE
RISK FOR CRITICAL FIRE WEATHER CONDITIONS TUES AFTERNOON ACROSS MUCH
OF DEEP SOUTH TEXAS. ACCORDINGLY WILL ISSUE A FIRE WX WATCH FOR THE
ENTIRE BRO CWA. BY TUES NIGHT THE RH VALUES WILL START TO REBOUND
PRETTY QUICKLY WHILE THE 20 FT WINDS WILL QUICKLY SLACKEN REDUCING
THE THREAT FOR ERRATIC FIRE BEHAVIOR.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM CDT TUESDAY FOR GMZ130-
132-135-150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SHORT TERM...SPEECE-60
LONG TERM...TOMASELLI-66
FXC/MESO...CAMPBELLHazardous weather outlook, Oct 16, 5:45 AM CDT, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 545 AM CDT SUN OCT 16 2011 TXZ248>257-171100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 545 AM CDT SUN OCT 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COASTAL FLOOD ADVISORY IS POSSIBLE AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH MONDAY AND TUESDAY DUE TO ROUGH SWELLS FROM THE EAST COMBINING WITH WELL ABOVE NORMAL ASTRONOMICAL HIGH TIDES. A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES DURING THIS PERIOD. STRONG NORTH WINDS EXPECTED IN THE WAKE OF A COLD FRONT MOVING THROUGH THE REGION ON TUESDAY WILL INCREASE THE POTENTIAL FOR THE RAPID SPREAD OF WILDFIRES FROM TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-171100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 545 AM CDT SUN OCT 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG NORTH WINDS AND ELEVATED SEAS EXPECTED OVER THE REGION IN THE WAKE OF A COLD FRONTAL PASSAGE ON TUESDAY WILL LIKELY REQUIRE SMALL CRAFT ADVISORIES ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 4:44 AM CDT | Small Craft Advisory | BRO | 60 hr |
Nearby
Fire Weather Watches in Texas, 2011Every fire weather watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.